MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX05RW
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: no patient involvement.A2: age or date of birth: no patient involvement.A3a: sex: no patient involvement.A4: weight: no patient involvement.A5: ethnicity: no patient involvement.A6: race: no patient involvement.D6a: implanted date: no patient involvement.D6b: explanted date: no patient involvement.E1: initial reporter name: requested, not provided.E1: phone number: requested, not provided.G4: 510k: k071572, k130280.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The manufacturing and shipping inspection records of the actual device showed no anomalies.A review of past complaint files found no other similar reports for the product with the involved product code and lot number.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the inlet port of the oxygenator was found to be loose during the device prefilling process.The event occurred before treatment, with no patient involvement.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d4, h3 and provide the completed investigation results.Confirmation of the provided video revealed that the blood inlet port of the oxygenator was wobbly when force was applied with a finger.A visual inspection of the actual device revealed that the blood inlet port had been fractured at the root.In the video showing the device in use, the blood inlet port was not completely fractured, leading to the inference that the fracture occurred during the return process.Upon magnifying inspection of the fractured surface of the actual device, it was observed that the surface was generally smooth.Ripple patterns were found on the bottom side of the oxygenator, with streak patterns extending from them.No foreign substances that could reduce the strength of the device were detected.These observations suggest that an instantaneous force was likely applied to the blood inlet port of the device from the bottom side of the oxygenator, causing the fracture to progress from the center of the ripple patterns towards the direction of the streak patterns.The manufacturing and shipping inspection records of the actual device revealed no anomalies.Additionally, a review of past complaint files showed no other similar reports for the product with the involved product code or lot number.Based on the investigation result, as a possible cause that the blood inlet port was loosened, it was likely that the blood inlet port was about to fracture.As a possible cause that the blood inlet port was fractured, it was inferred that some strong impact load was applied to the bottom side of oxygenator near the blood inlet port.However, from the condition of actual device, it was not possible to identify exactly when the impact load was applied.Relevant instructions for use (ifu) reference: do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off.If the product is dropped during set-up, do not use it.Replace with another device.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to correct the g3 date from the follow up no.1 supplemental report that was previously submitted.The correct g3 date should have been may 12, 2025.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key22072598
Report Number9681834-2025-00085
Device Sequence Number8703330
Product Code DTZ
UDI-Device Identifier04987350781772
UDI-Public(01)04987350781772(17)261130(10)231221
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX05RW
Device Catalogue NumberCX*FX05RW
Device Lot Number240726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer05/22/2025
02/20/2026
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date06/12/2025
03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown